MAUDE Adverse Event Report: ARTHREX, INC. DISP INSTR. KIT FOR TENO SCRW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. DISP INSTR. KIT FOR TENO SCRW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number DISP INSTR. KIT FOR TENO SCRW
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device disposition is unknown.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was discovered during maude review (report key (b)(4)) that the facility had submitted a medwatch report (b)(4) (which has also been received by arthrex).Facility reported the following: ¿the thread provided by the kit to whipstitch the tendon was short.Another one was supplied and used to pass through the metal loop at the end of the driver.The metal loop was broken when the screw was inserted.A second screw was done with the same outcome.The tendon was not driven in.¿ upon investigation the sales rep, who was present during the procedure, has provided the following information: sales rep states he had expressed that the surgeon needed to size to make sure the tendon was not larger than the 3.5mm hole that was drilled.The surgeon chose to not size the tendon prior to drilling the 3/5mm hole.The surgeon proceeded to try to plug the tendon into the hole with a tenodesis driver and the suture broke at this time.Rep further states that the tendon length was too short to advance in the bone and tendon length was also larger than the size drill surgeon chose to use which may have led to the suture breaking while forcing the tendon into the bone.Rep also indicated that surgeon loaded both limbs of suture in the passing wire with too much length and used excess force that may have caused the wire loop from the ar-1676ds to break during suture transfer.To complete the procedure the surgeon proceeded to do a soft tissue tenodesis where surgeon tied the fdl to the fhl for tenodesis.

Brand Name
DISP INSTR. KIT FOR TENO SCRW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8484020
Report Number1220246-2019-01010
Device Sequence Number2015090
Product Code GAT
UDI-Device Identifier00888867020801
UDI-Public00888867020801
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISP INSTR. KIT FOR TENO SCRW
Device Catalogue NumberAR-1676DS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;